Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 237, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 21, 2012, 6:38 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 6:38 PM EDT (22:38 UTC)
- Expired
- Jul 21, 2012, 7:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Guilford County, NC
The radar
The Raleigh/Durham radar (KRAX), 105 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:55 PM EDT | TSTM WND DMG | 1 Ne Mebane, NC | ONE TREE BLOWN DOWN ALONG CRAWFORD STREET. TIME ESTIMATED. |
| Jul 21, 6:55 PM EDT | TSTM WND DMG | 1 Nne Mebane, NC | TREE BLOWN DOWN ALONG STAGECOACH ROAD. TIME ESTIMATED. |
| Jul 21, 6:55 PM EDT | TSTM WND DMG | 1 W Mebane, NC | TREE BLOWN DOWN ALONG LAKE LATHAM ROAD. TIME ESTIMATED. |
| Jul 21, 7:09 PM EDT | TSTM WND DMG | 3 Ssw Gibsonville, NC | MULTIPLE TREES DOWN NEAR WHITSET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS52 KRAH 212238
SVRRAH
NCC001-081-212330-
/O.NEW.KRAH.SV.W.0237.120721T2238Z-120721T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ALTAMAHAW...OR 8 MILES NORTHWEST OF
BURLINGTON...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ELON COLLEGE...GIBSONVILLE...
GLEN RAVEN...
BURLINGTON...ALAMANCE...
GRAHAM...HAW RIVER...
SWEPSONVILLE...
SAXAPAHAW...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 126 AND 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3625 7926 3591 7926 3590 7956 3591 7975
3595 7977 3625 7976 3625 7967
TIME...MOT...LOC 2238Z 313DEG 24KT 3616 7954
$$
222 follow-up statements
098
WWUS52 KRAH 212302
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT SAT JUL 21 2012
NCC001-081-212330-
/O.CON.KRAH.SV.W.0237.000000T0000Z-120721T2330Z/
ALAMANCE NC-GUILFORD NC-
702 PM EDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN GUILFORD AND ALAMANCE COUNTIES...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MCLEANSVILLE...OR 10 MILES WEST OF BURLINGTON...MOVING EAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...
GIBSONVILLE...ALTAMAHAW...ELON COLLEGE...UNION
RIDGE...SWEPSONVILLE...MEBANE...HAW RIVER...GRAHAM...GLEN RAVEN AND
ALAMANCE.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 126 AND 131.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3625 7926 3591 7926 3590 7956 3591 7975
3595 7977 3625 7976 3625 7967
TIME...MOT...LOC 2301Z 289DEG 12KT 3612 7962
$$
22789
WWUS52 KRAH 212327
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT SAT JUL 21 2012
NCC001-081-212335-
/O.EXP.KRAH.SV.W.0237.000000T0000Z-120721T2330Z/
ALAMANCE NC-GUILFORD NC-
727 PM EDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUILFORD AND ALAMANCE
COUNTIES EXPIRES AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3625 7926 3591 7926 3590 7956 3591 7975
3595 7977 3625 7976 3625 7967
TIME...MOT...LOC 2325Z 289DEG 12KT 3609 7953
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:50 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 21, 2:50 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 250 PM EDT SAT JUL 21 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN NEAR THE VIRGINIA BORDER THROUGH EARLY MONDAY. THE FRONT THEN DISSIPATES...AS UPPER LEVEL HIGH PRESSURE BUILDS SLIGHTLY EAST FROM THE PLAINS INTO THE MID MISSISSIPPI AND TENNESSEE VALLEYS. TEMPERATURES WILL BECOME VERY WARM ONCE AGAIN EARLY IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM SATURDAY... THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE FRONT VERY NEAR THE VIRGINIA BORDER...LIKELY JUST NORTH OF THE BORDER WITH KTDF STILL SHOWING A SOUTHWEST WIND. OUTFLOW FROM ONGOING AND DEVELOPING SHOWERS AND THUNDERSTORMS MAY RESULT IN THE FRONT SHIFTING SLIGHTLY SOUTH ACROSS THE BORDER DURING THE EVENING AND OVERNIGHT HOURS...BUT ITS OVERALL LOCATION SHOULD BE VERY SIMILAR TO ITS CURRENT ONE THROUGH THE NEAR- AND SHORT-TERM PERIODS. THE SPC MESOANALYSIS SHOWED MLCAPE FROM 1000 TO 2000J/KG...THOUGH SHEAR IS VERY WEAK AS ANTICIPATED AND DOWNDRAFT CAPE IS FAIRLY LOW AS WELL...MOSTLY LESS THAN 500J/KG EXCEPT IN THE FAR SOUTH TOWARD THE SOUTH CAROLINA BORDER. 850MB LIFT ON THE SHORT-TERM GUIDANCE IS BEST THIS EVENING... AND WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DUE TO DAMAGING WIND...MOST STORMS THROUGH THE AFTERNOON AND EVENING SHOULD END UP ON THE STRONG SIDE WITH MOST OF THE GUST POTENTIAL OF 40 TO 50 MPH. AS AFTERNOON THUNDERSTORMS CONTINUE TO DEVELOP NEAR THE FRONT AND ASSOCIATED WITH DIFFERENTIAL HEATING AND THE MID-LEVEL SHEAR AXIS TO THE SOUTH AND SOUTHEAST...GENERAL MOVEMENT EAST AND NORTHEAST SHOULD RESULT IN LIKELY CHANCES FOR SHOWERS AND THUNDERSTORMS FROM THE LATE AFTERNOON THROUGH AT LEAST THE EARLY EVENING ACROSS CENTRAL NORTH CAROLINA. DEVELOPMENT OVER THE NORTHWEST FOOTHILLS...AGAIN NEAR THE FRONT...SHOULD EVENTUALLY AFFECT THE TRIAD AS WELL. OVERNIGHT...BUFR SOUNDINGS BECOME MORE STABLE ESPECIALLY ON THE GFS...ALTHOUGH WITH DECENT MOISTURE AND THE PRESENCE OF THE SHEAR AXIS ALOFT ALONG WITH THE PROXIMITY OF THE FRONT...WILL NOT COMPLETELY ELIMINATE CHANCES FOR A SHOWER. OVERNIGHT LOWS...69 TO 74. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 250 PM SATURDAY... WHILE MOISTURE REMAINS PLENTIFUL OVERALL...WITH PRECIPITABLE WATER VALUES TO AROUND TWO INCHES PARTICULARLY ON THE NAM...THE GFS BUFR SOUNDINGS ARE NOTICEABLY MORE STABLE PARTICULARLY WITH SLIGHT WARMING IN THE LAYER AROUND 850MB. THE SHEAR AXIS WEAKENS AND SHOULD PIVOT WEST AND WEAKEN IN RESPONSE TO INCREASING HEIGHTS ALOFT. WHILE OVERALL INSTABILITY APPEARS BETTER SUNDAY AFTERNOON AS OPPOSED TO THIS AFTERNOON...WITH MLCAPE LIKELY REACHING OR JUST EXCEEDING 2000J/KG...OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS IN CENTRAL NORTH CAROLINA IS LIKELY TO BE LESS AS A RESULT OF WHAT SHOULD BE DIMINISHING SYNOPTIC SUPPORT. THE FRONT SHOULD CONTINUE TO SLOWLY WEAKEN...AND WITH THE SHEAR AXIS WEAKENING AS WELL...WILL CONTINUE THE FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS FROM THE AFTERNOON THROUGH THE EARLY EVENING. THERE IS STILL THE POTENTIAL FOR AN ISOLATED DAMAGING WIND THREAT...AND AGREE WITH THE SPC DAY 2 ASSESSMENT OF THAT ISOLATED POTENTIAL. DOWNDRAFT CAPE IS 500-900J/KG AS FORECAST BY THE MORE ROBUST NAM...UNDER A RELATIVE MAXIMUM OF 850MB THETA-E. HIGH TEMPERATURES SHOULD MOSTLY BE IN THE LOWER 90S... WITH A FEW HIGHS POSSIBLE AROUND 90 OR TOWARD 95 DEPENDING ON HOW QUICKLY ANY MORNING LOW CLOUDS DIMINISH...AND THE ONSET OF ANY DEEP CONVECTION. SUNDAY NIGHT...BOTH THE NAM AND THE GFS BUFR SOUNDINGS BECOME FAIRLY STABLE TO DEEP CONVECTION. THE GFS DOES FORECAST SOME OVERNIGHT QPF...BUT ITS MOS GUIDANCE CHANCES OF RAIN ARE LOW LATE AT NIGHT... AND WITH CONVERGENCE ALOFT FORECAST OVERNIGHT SUNDAY...IT WOULD SEEM CHANCES FOR ANY SHOWERS AND THUNDERSTORMS SHOULD FALL BELOW SLIGHT CHANCE BY AROUND MIDNIGHT. OVERNIGHT LOWS ONCE AGAIN SHOULD BE MOSTLY IN THE RANGE OF 70 TO 75. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 250 PM SATURDAY... THE MAIN WEATHER FEATURE DURING MUCH OF THE LONG TERM PERIOD WILL BE BROAD MID LEVEL RIDGING THAT IS PROGGED TO EXTEND FROM THE CENTRAL PLAINS INTO THE SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF THIS RIDGE. THEREFORE...WE WILL BE UNDER NORTHWESTERLY FLOW ALOFT FOR MUCH OF THE PERIOD AND HENCE THE POTENTIAL FOR WEAK DISTURBANCES TO IMPACT THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR ANY PRECIP BEYOND TYPICAL SUMMERTIME CONVECTION. MODELS ALSO INDICATE (TO VARYING DEGREES) A BACK DOOR FRONT APPROACHING THE AREA MIDWEEK...BUT GIVEN THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF REGION FOR NOW. AS A RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY WEAK UPPER LEVEL DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY ISOLATED TO SCATTERED DIURNAL TYPE PRECIP AS A WEAK SURFACE TROUGH WILL BE IN PLACE OVER THE REGION. THEN...AT THE END OF THE WORK WEEK...A SHORT WAVE TROUGH IS PROGGED TO AMPLIFY ACROSS THE NORTHERN PLAINS WHICH WILL EVENTUALLY SUPPRESS THE RIDGE. AS THIS SHORT WAVE MOVES EAST AND AMPLIFIES EVEN MORE...IT SHOULD BEGIN TO CARVE AN UPPER LEVEL TROUGH OVER THE REGION BY THE WEEKEND...WITH AN ASSOCIATED SURFACE FRONT APPROACHING FROM THE NORTHWEST. WILL STILL KEEP ONLY SCATTERED DIURNAL CONVECTION IN THE FORECAST FOR THIS TIME FRAME...BUT WILL SHOW A SLIGHT INCREASE IN THE POPS. THE HEAT WILL ALSO RETURN TO THE REGION...WITH GENERALLY MID (AND SOME UPPER) 90S EXPECTED FOR MOST OF THE PERIOD. OVERNIGHT LOWS WILL REMAIN IN THE LOW TO MID 70S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 250 PM SATURDAY... HIGH MVFR OR LOW VFR CEILINGS SHOULD PREVAIL THROUGH THE LATE AFTERNOON AND EARLY EVENING OUTSIDE OF SHOWERS AND THUNDERSTORMS AND THEIR ASSOCIATED ADVERSE WEATHER CONDITIONS. OVERNIGHT...THE ONSET AND OCCURRENCE OF LOW CLOUDS IS STILL SOMEWHAT IN QUESTION...BUT BASED ON PERSISTENCE OF THE AIR MASS...AND THE GFS AND LAMP GUIDANCE MOSTLY SUGGESTIVE OF LOW CLOUDS...FORECAST THEIR OCCURRENCE AND IFR CONDITIONS AT ALL TAF SITES BY 10Z. IT SHOULD BE NOTED THAT THE SREF MODEL...WHICH DID FORECAST HIGHER PROBABILITIES OF LOW CLOUDS THIS SATURDAY MORNING AND THEY OCCURRED...HAVE A LOWER PROBABILITY OF LOW CLOUDS FOR SUNDAY MORNING. CONFIDENCE IS MODEST...BUT BASED ON THE PERSISTENT AIR MASS AND PREPONDERANCE OF GUIDANCE...HAVE OPTED TO INCLUDE THEM. CEILINGS SHOULD GRADUALLY LIFT TO VFR SUNDAY MORNING. BEYOND THE 18Z VALID TAF PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD OCCUR SUNDAY AFTERNOON AND EVENING. IN GENERAL...WIDELY SCATTERED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WEEK. LATE NIGHT AND EARLY MORNING LOW CLOUDS AND FOG ARE ALSO POSSIBLE... THOUGH CURRENTLY THE BEST POTENTIAL FOR THESE WOULD SEEM TO BE IN THE MID-TO-LATE WEEK PERIOD...LESSER EARLY MONDAY AND ESPECIALLY EARLY TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF LONG TERM...KRR AVIATION...DJF
Hazardous weather outlook, Jul 21, 3:03 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 303 PM EDT SAT JUL 21 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-221900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 303 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 10 PM. TORRENTIAL RAINFALL CAN BE EXPECTED WITH ANY STORMS...AND LOCALIZED FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND EVENING. ONCE AGAIN...ISOLATED SEVERE STORMS ARE POSSIBLE...WITH A PRIMARY THREAT OF DAMAGING WINDS. SEVERE WEATHER WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS MUCH OF NEXT WEEK AS NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE REGION. HEAT INDICES COULD BE NEAR 105 DEGREES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS AND SERVICE ARE APPRECIATED. DJF
In the hours before
Special weather statement, Jul 21, 4:51 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT SAT JUL 21 2012
NCZ027-043-212130-
NASH-WILSON-
451 PM EDT SAT JUL 21 2012
...A DEVELOPING THUNDERSTORM WILL MOVE ACROSS NASH AND WILSON
COUNTIES THROUGH 530 PM EDT...
AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDDLESEX...OR ABOUT 19 MILES SOUTHWEST OF NASHVILLE...MOVING
NORTHEAST AT 20 MPH. WIND GUSTS NEAR 50 MPH ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... BAILEY... SIMS...
SPRING HOPE... NASHVILLE... AND ELM CITY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 119 AND 138.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3599 7785 3579 7782 3568 7815 3573 7818
3573 7820 3582 7826 3598 7816 3608 7809
TIME...MOT...LOC 2051Z 237DEG 19KT 3580 7818
GIHSpecial weather statement, Jul 21, 5:14 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT SAT JUL 21 2012
NCZ007-008-212215-
GRANVILLE-PERSON-
514 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 615 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROXBORO...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHEL HILL...OAK
HILL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3626 7862 3632 7899 3649 7901 3655 7872
3655 7861
TIME...MOT...LOC 2114Z 261DEG 13KT 3641 7888
22Special weather statement, Jul 21, 6:08 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SAT JUL 21 2012
NCZ089-212300-
SAMPSON-
608 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 700 PM EDT...
AT 607 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF GARLAND...OR ABOUT 10 MILES NORTH OF ELIZABETHTOWN...MOVING
EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GARLAND...
HARRELLS... AND IVANHOE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
3484 7850 3488 7851 3497 7815 3489 7814
3474 7819 3472 7814 3472 7811 3471 7811
3468 7815 3455 7826
TIME...MOT...LOC 2207Z 257DEG 23KT 3476 7854
GIHSpecial weather statement, Jul 21, 6:17 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT SAT JUL 21 2012
NCZ073-083-212300-
ANSON-STANLY-
617 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY AND ANSON COUNTIES
THROUGH 700 PM EDT...
AT 616 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF OAKBORO...OR ABOUT 15 MILES NORTHEAST OF MONROE...MOVING
EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ANSONVILLE...
POLKTON... LAKE TILLERY... AND NORWOOD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. PEOPLE ON AND AROUND
LAKE TILLERY SHOULD HEAD TO A SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3539 8037 3539 8007 3535 8006 3529 8010
3524 8010 3518 8005 3513 8008 3511 8006
3509 8002 3502 8000 3499 8030 3519 8029
3516 8035 3517 8047 3525 8047
TIME...MOT...LOC 2216Z 254DEG 11KT 3512 8033
GIHSpecial weather statement, Jul 21, 6:32 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 632 PM EDT SAT JUL 21 2012 NCZ022-023-212330- ALAMANCE-GUILFORD- 632 PM EDT SAT JUL 21 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEASTERN GUILFORD AND NORTHERN ALAMANCE COUNTIES THROUGH 730 PM EDT... AT 631 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONTICELLO...OR ABOUT 8 MILES SOUTHWEST OF CAMP SPRINGS...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALTAMAHAW...AND...GIBSONVILLE...AND GLEN RAVEN. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 140 AND 145. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3625 7943 3602 7941 3613 7983 3626 7984 TIME...MOT...LOC 2231Z 301DEG 18KT 3622 7961 22
Special weather statement, Jul 21, 6:36 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT SAT JUL 21 2012
NCZ010-011-212330-
HALIFAX-WARREN-
636 PM EDT SAT JUL 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 730 PM EDT...
AT 634 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WELDON TO ARCOLA...OR ALONG
A LINE EXTENDING FROM GARYSBURG TO 12 MILES SOUTHEAST OF WARRENTON...
MOVING SOUTHEAST AT 10 MPH.
LOCATIONS AFFECTED INCLUDE...ARCOLA...HALIFAX... ROANOKE RAPIDS...
WELDON... AND AFTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
NEARLY CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING.
TORRENTIAL DOWNPOURS.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 223 AND 233... AND
INTERSTATE 95 BETWEEN EXITS 154 AND 173.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
IF ON OR NEAR LAKE GASTON...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3651 7788 3648 7776 3649 7764 3645 7762
3641 7754 3635 7758 3632 7757 3633 7744
3624 7737 3622 7738 3614 7779 3615 7788
3619 7797 3618 7798 3620 7801 3622 7813
3625 7814 3627 7828 3654 7832 3654 7789
TIME...MOT...LOC 2234Z 314DEG 7KT 3640 7756 3631 7796
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:13 AM EDT | Special Weather Statement | RAH | Sampson | 47 min |
| Jul 21, 1:21 PM EDT | Special Weather Statement | RAH | Person | 54 min |
| Jul 21, 1:46 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Jul 21, 2:08 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Hoke, Richmond, Scotland | 37 min |
| Jul 21, 2:20 PM EDT | Special Weather Statement | RAH | Hoke | 40 min |
| Jul 21, 2:45 PM EDT | Special Weather Statement | RAH | Johnston | 30 min |
| Jul 21, 3:10 PM EDT | Special Weather Statement | RAH | Hoke | 35 min |
| Jul 21, 3:24 PM EDT | Special Weather Statement | RAH | Richmond | 51 min |
| Jul 21, 3:33 PM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Jul 21, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 65 min |
| Jul 21, 3:43 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Jul 21, 3:47 PM EDT | Special Weather Statement | RAH | Hoke | 43 min |
| Jul 21, 3:50 PM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Jul 21, 4:12 PM EDT | Special Weather Statement | RAH | Halifax | 48 min |
| Jul 21, 4:25 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee | 65 min |
| Jul 21, 4:39 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 66 min |
| Jul 21, 4:51 PM EDT | Special Weather Statement | RAH | Nash | 39 min |
| Jul 21, 5:14 PM EDT | Special Weather Statement | RAH | Granville, Person | 61 min |
| Jul 21, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 17 min |
| Jul 21, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 58 min |
| Jul 21, 6:08 PM EDT | Special Weather Statement | RAH | Sampson | 52 min |
| Jul 21, 6:17 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Jul 21, 6:32 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Jul 21, 6:36 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 54 min |
| Jul 21, 6:49 PM EDT | Special Weather Statement | RAH | Forsyth | 41 min |
| Jul 21, 6:52 PM EDT | Areal Flood Advisory | RAH | Halifax | 39 min |
| Jul 21, 7:12 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 63 min |
| Jul 21, 7:20 PM EDT | Flash Flood Warning | RAH | Halifax, Warren | 3 hr |
| Jul 21, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 39 min |
| Jul 21, 7:35 PM EDT | Special Weather Statement | RAH | Guilford | 55 min |
| Jul 21, 7:46 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.